Alert archive / North Carolina / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 53, NWS Wakefield, VA

April 14, 2021Bertie County, Chowan County, North Carolina

NWS Wakefield, VA issued this severe thunderstorm warning at Apr 14, 2021, 8:57 PM EDT for Bertie County, Chowan County, North Carolina. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 14, 2021, 8:57 PM EDT (00:57 UTC)
Expired
Apr 14, 2021, 9:45 PM EDT
In force
48 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Bertie County, NC, Chowan County, NC

The radar

The Norfolk radar (KAKQ), 115 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 14, 9:10 PM EDTHAIL 2.75Askewville, NCBETWEEN TENNIS AND BASEBALL SIZED HAIL IN ASKEWVILLE. NUMEROUS LARGE TREE LIMBS ALSO REPORTED DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 1.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2021-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 95 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2021-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 319 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
95 J/kg
Mixed-layer CIN
-123 J/kg
Mixed-layer LCL
783 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
319 m²/s²
0-3 km storm-relative helicity
345 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

770 
WUUS51 KAKQ 150057
SVRAKQ
NCC015-041-150145-
/O.NEW.KAKQ.SV.W.0053.210415T0057Z-210415T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
857 PM EDT Wed Apr 14 2021

The National Weather Service in Wakefield has issued a

* Severe Thunderstorm Warning for...
  Bertie County in northeastern North Carolina...
  Southwestern Chowan County in northeastern North Carolina...

* Until 945 PM EDT.

* At 854 PM EDT, a severe thunderstorm was located near Lewiston
  Woodville, or 7 miles south of Aulander, moving southeast at 35
  mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to trees and powerlines.

* This severe thunderstorm will be near,
  Windsor around 915 PM EDT.

Other locations impacted by this severe thunderstorm include Goose
Pond, Whites Crossroads, Merry Hill, Connaritsa, Edenhouse,
Republican, Trap, Mount Gould, Quitsna and Burden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.

&&

LAT...LON 3586 7690 3590 7692 3586 7704 3590 7702
      3594 7704 3593 7709 3593 7714 3607 7723
      3624 7712 3623 7672 3615 7672 3602 7667
      3593 7674 3594 7669 3593 7669 3587 7675
      3586 7678 3589 7683 3585 7683 3581 7689
TIME...MOT...LOC 0054Z 297DEG 30KT 3612 7710 

HAIL...1.50IN
WIND...60MPH
 
$$


Poche
2 follow-up statements
575 
WWUS51 KAKQ 150113
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
913 PM EDT Wed Apr 14 2021

NCC015-041-150145-
/O.CON.KAKQ.SV.W.0053.000000T0000Z-210415T0145Z/
Bertie NC-Chowan NC-
913 PM EDT Wed Apr 14 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR EASTERN BERTIE AND SOUTHWESTERN CHOWAN COUNTIES...

At 912 PM EDT, a severe thunderstorm was located near Windsor, moving
southeast at 40 mph.

HAZARD...Two inch hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to trees and powerlines.

This severe thunderstorm will remain over mainly rural areas of
eastern Bertie and southwestern Chowan Counties, including the
following locations... Goose Pond, Whites Crossroads, Merry Hill,
Edenhouse, Republican, Trap, Mount Gould, Wakelon, Askewville and
Woodard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3590 7692 3594 7704 3607 7710 3624 7696
      3623 7672 3615 7672 3602 7667 3593 7674
      3594 7669 3593 7669 3587 7675 3586 7678
      3589 7683
TIME...MOT...LOC 0112Z 295DEG 34KT 3604 7686 

HAIL...2.00IN
WIND...60MPH
 
$$

Poche
625 
WWUS51 KAKQ 150125
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
925 PM EDT Wed Apr 14 2021

NCC015-041-150145-
/O.CON.KAKQ.SV.W.0053.000000T0000Z-210415T0145Z/
Bertie NC-Chowan NC-
925 PM EDT Wed Apr 14 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR EASTERN BERTIE AND SOUTHWESTERN CHOWAN COUNTIES...

At 925 PM EDT, a severe thunderstorm was located near Westover, or 8
miles north of Plymouth, moving southeast at 35 mph.

HAZARD...Two inch hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to trees and powerlines.

Locations impacted include...
Windsor, Colerain, Midway, Goose Pond, Merry Hill, Woodard, Edenhouse
and Mount Gould.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3592 7688 3598 7693 3609 7688 3618 7679
      3623 7672 3615 7672 3602 7667 3593 7674
      3594 7669 3591 7671 3588 7674
TIME...MOT...LOC 0125Z 297DEG 30KT 3599 7674 

HAIL...2.00IN
WIND...60MPH
 
$$

Poche

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 3:20 PM EDT, 5 hours 37 minutes earlier.

Area forecast discussion, Apr 14, 3:20 PM EDT, 5 hours 37 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
320 PM EDT Wed Apr 14 2021

.SYNOPSIS...
A frontal boundary will settle across the local area from the
north through this evening. Weak low pressure will track east
along this boundary this evening before moving out into the
Virginia Capes Thursday. The low will intensify as it slowly
moves northeast to a position off the New England coast Friday.
High pressure builds into the area over the weekend.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
As of 235 PM EDT Wednesday...

A decent wx afternoon across the local area. Veil of AS crossing
the FA indicative of little convective potential attm. Also...as
expected...dew points remain slow to respond back through the
50s. Area of lgt SHRAs was passing through far nrn/NE locations
right now...w/ only ISOLD shras to the SW. Other than poss
ISOLD convection that may pop up...mainly over far srn/SE VA-NE
NC late this afternoon/early this evening...the bulk of the
rainfall will be along/NNW of weak lo pres tracking E across srn
VA/NC this evening/tonight. There could be ISOLD T and poss
locally heavy rainfall. Lo pres reaches the VA Capes late
tonight. Clouds and SHRAs are expected to linger after midnight.
Lows in the l50s N and NW to the u50s SE.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
As of 235 PM EDT Wednesday...

Lo pres continues to move away from the coast Thu w/ a trough
approaching/crossing the region from the NW. Clouds and ISOLD-SCT
pcpn are expected to linger into the afternoon before clearing
begins. Highs from the m60s-around 70F.

Lo pres will swirl across New England Thu night into Sat. Other
than VRB clouds over NE portions...dry/cool NW flow and conditions
no worse than partly cloudy are expected. Lows Thu night in the
l-m40s...except u40s right along the immediate coast in SE VA-
NE NC. Highs Fri ranging through the 60s. Lows Fri night in the
l40s inland to mainly in the m-u40s at the coast. A slight
increase in cloudiness is expected by Sat afternoon as a weak
system approaches from the WSW. Still on the cool side...w/
highs in the 60s.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
As of 145 PM EDT Wednesday...

Suppressed nearly zonal flow aloft will dominate the pattern
through early next week. MJO fcst to steadily progress
(moderately) through phase 7 during this time period and that
generally signals cooler than normal conditions here in April.
One weak system w/ periods of clouds and poss light pcpn tracks
across the FA late in the weekend/early Mon then another one
possibly brings a CHC of pcpn again Tue or Wed. Generally
followed the blended guidance through the period. Highs mainly
in the 60s- l70s. Lows in the 40s-l50s.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
As of 120 PM EDT Wednesday...

VFR conditions to start off the 18Z/14 TAF forecast period.
BKN-OVC AC/CI will continue to overspread the FA this afternoon
ahead of lo pres approaching from the W. SHRAs will be increasing
in coverage...mainly after 21-22Z/14...even ISOLD-SCT tstms
poss...mainly over srn/SE VA-NE NC. CIGs to lower through MVFR
to IFR this evening/tonight as lo pres and SHRAs track across
the FA. Lo pres will be slow to exit Thu resulting in lingering
clouds and SCT pcpn. IFR CIGs are expected to transition to MVFR
Thu morning and clearing will likely be slow through Thu afternoon.
Hi pres (and VFR conditions) return Fri- Sat.

&&

.MARINE...
As of 320 PM EDT Wednesday...

High pressure remains centered off of the Outer banks and will drift
further offshore through the afternoon and into the evening.
Meanwhile, low pressure over W NC/SW VA will move ENE through the
evening, tracking over the local waters late tonight into early
Thurs morning. A cold front will also approach the local waters from
the NW tonight.

Winds are generally SE 10 to 15 kt with gusts to 20 kts at the mouth
of the Bay. Waves are generally 1 to 2 ft (2 to 3 ft at the mouth of
the Bay) and seas are 3 to 4 ft in the northern waters and 4 ft in
the southern waters. Winds will increase to 15 to 20 kt with gusts
to 25 kt over the middle and southern Bay as well as the southern
coastal waters later this afternoon into this evening. Have started
the SCA from now until 10 PM to account for this. Waves will
increase to 3 to 4 ft and seas will increase to 4 ft. The southern
coastal waters may reach 5 ft early tonight, but confidence is too
low at this time to issue a SCA. In addition a line of strong
showers/thunderstorms will potentially impact portions of the Lower
Bay/James River and the southern coastal waters later this
afternoon/evening bringing the potential for gusty winds in excess
of 34 knots.

Low pressure and the cold front slide offshore later tonight into
Thursday morning with winds becoming NW 5 to 15 kt. Expect sub-SCA
winds from 10 PM tonight through Thursday. Winds increase again (NW
15 to 25 knots) Thursday night into Friday morning behind a
secondary cold front. SCAs will likely be needed for a majority of
the local waters for this surge (due to wind over the Bay and 5 ft
seas over the coastal waters). Elevated seas may linger for the
northern coastal waters into Fri afternoon. Calmer conditions are
expected late Friday into the weekend as weak high pressure builds
across the region.

&&

.HYDROLOGY...
Look for rising river levels across the Chowan basin and possibly
Appomattox basin over the next few days based on a QPF forecast
of 1-2 inches over the next 24 hrs and already elevated readings.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 10 PM EDT this evening for ANZ631-
     632-634.

&&

SYNOPSIS...MPR
NEAR TERM...ALB
SHORT TERM...MPR
LONG TERM...ALB
AVIATION...ALB/MPR
MARINE...RMM
HYDROLOGY...
Hazardous weather outlook, Apr 14, 5:43 AM EDT, 15 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
543 AM EDT Wed Apr 14 2021

MDZ021>025-VAZ048-064-075>078-083>086-099-100-509>512-517>522-150945-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Fluvanna-Caroline-Westmoreland-Richmond-Northumberland-Lancaster-
New Kent-Gloucester-Middlesex-Mathews-Accomack-Northampton-
Western Louisa-Eastern Louisa-Western Hanover-Eastern Hanover-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
543 AM EDT Wed Apr 14 2021

This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia, north central
Virginia and southeast Virginia.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ012>017-030>032-102-VAZ060>062-065>069-079>082-087>090-092-093-
095>098-513>516-523>525-150945-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Prince Edward-Cumberland-
Goochland-Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Brunswick-
Dinwiddie-Prince George-Charles City-Greensville-Sussex-Surry-
James City-Southampton-Isle of Wight-Norfolk/Portsmouth-Suffolk-
Chesapeake-Virginia Beach-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
York-Newport News-Hampton/Poquoson-
543 AM EDT Wed Apr 14 2021

This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, east central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...Today and tonight.

Showers and thunderstorms are possible along and south of a frontal
boundary this afternoon and evening. A few of these storms may
contain strong or damaging wind gusts and hail. In addition, locally
heavy downpours may result in ponding of water on roadways as well
as minor flooding of low lying and poor drainage areas.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed later today.

In the hours before

Special weather statement, Apr 14, 7:40 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Wakefield VA
740 PM EDT Wed Apr 14 2021

NCZ012-VAZ087-088-092-150015-
Northampton-Sussex-Southampton-Greensville-
740 PM EDT Wed Apr 14 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
NORTHAMPTON...GREENSVILLE...SOUTHWESTERN SOUTHAMPTON AND SOUTHWESTERN
SUSSEX COUNTIES AND THE CITY OF EMPORIA...

At 739 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Purdy to near Dahlia to 6 miles
southwest of Roanoke Rapids. Movement was east at 30 mph.

Wind gusts in excess of 40 mph and dime size hail are possible with
these storms.

Locations impacted include...
Roanoke Rapids, Emporia, Garysburg, Purdy, Dahlia, Gaston, Jarratt,
Seaboard, Radium, Barley, Claresville, Green Plain, Jackson, Adams
Grove, Grizzard, Gum Forks, Bufford Crossroads, Lanes Corner,
Pleasant Shade and Bryants Corner.

If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.

LAT...LON 3632 7744 3631 7750 3630 7755 3633 7758
      3636 7758 3638 7755 3642 7756 3645 7763
      3648 7765 3648 7775 3649 7779 3660 7771
      3666 7769 3671 7765 3677 7766 3684 7764
      3682 7725 3647 7734 3630 7742
TIME...MOT...LOC 2339Z 292DEG 24KT 3683 7765 3658 7758 3638 7775

Poche
Local storm report, Apr 14, 7:53 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
753 PM EDT WED APR 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     BOWENS CORNER           36.64N 77.96W
04/14/2021                   BRUNSWICK          VA   COUNTY OFFICIAL

            NUMEROUS TREES AND POWER LINES DOWNED ALONG
            BRODNAX RD NEAR ROBINSON FERRY. TIME IS
            RADAR ESTIMATED.

&&

05
Special weather statement, Apr 14, 8:07 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Wakefield VA
807 PM EDT Wed Apr 14 2021

NCZ013-014-VAZ092-093-096-150030-
Hertford-Gates-Isle of Wight-Southampton-Suffolk-
807 PM EDT Wed Apr 14 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN ISLE OF
WIGHT...AND SOUTHAMPTON COUNTIES...THE CITY OF FRANKLIN AND THE
SOUTHWESTERN CITY OF SUFFOLK...

At 807 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles south of Sussex to near Boykins.
Movement was east at 35 mph.

Wind gusts in excess of 40 mph and dime size hail are possible with
these storms.

Locations impacted include...
Franklin, Windsor, Courtland, Boykins, Holland, Suffolk, Newsoms,
Hunterdale, Sedley, Carrsville, Capron, Branchville, Vicksville,
Dort, Worrell, Sunbeam, Lees Mill, Riverdale, Walters and
Drewryville.

If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

LAT...LON 3652 7715 3654 7715 3655 7717 3654 7730
      3655 7732 3677 7731 3683 7718 3685 7675
      3652 7675
TIME...MOT...LOC 0007Z 274DEG 30KT 3681 7725 3654 7726

Poche
Special weather statement, Apr 14, 8:20 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Wakefield VA
820 PM EDT Wed Apr 14 2021

NCZ012>014-030-150045-
Hertford-Northampton-Bertie-Gates-
820 PM EDT Wed Apr 14 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL BERTIE...
NORTHEASTERN NORTHAMPTON...HERTFORD AND WESTERN GATES COUNTIES...

At 819 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Boykins to Rich Square. Movement was
east at 40 mph.

Wind gusts in excess of 40 mph and dime size hail are possible with
these storms.

Locations impacted include...
Ahoskie, Murfreesboro, Rich Square, Aulander, Gatesville, Chowan
University, Gates, Conway, Woodland, Winton, Cofield, Powellsville,
Harrellsville, Como, Roduco, Union, Severn, Askewville, Lasker and
Eagletown.

If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

LAT...LON 3630 7734 3655 7718 3654 7664 3634 7675
      3635 7676 3608 7690
TIME...MOT...LOC 0019Z 274DEG 35KT 3653 7715 3630 7729

Poche
Local storm report, Apr 14, 8:40 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
840 PM EDT WED APR 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 PM     HAIL             RICH SQUARE             36.27N 77.29W
04/14/2021  E1.75 INCH       NORTHAMPTON        NC   PUBLIC

            PING PONG TO GOLF BALL HAIL.

&&

05
Special weather statement, Apr 14, 8:51 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Wakefield VA
851 PM EDT Wed Apr 14 2021

NCZ013>017-030>032-VAZ096-097-150130-
Pasquotank-Hertford-Bertie-Camden-Gates-Perquimans-Western
Currituck-Chowan-Suffolk-Chesapeake-
851 PM EDT Wed Apr 14 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
PASQUOTANK...NORTHWESTERN CAMDEN...PERQUIMANS...NORTHEASTERN
BERTIE...SOUTHEASTERN HERTFORD...GATES...NORTHWESTERN CURRITUCK AND
CHOWAN COUNTIES...

At 850 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Gates to near Aulander. Movement was
east at 40 mph.

Wind gusts in excess of 40 mph and pea size hail are possible with
these storms.

Locations impacted include...
Elizabeth City, Ahoskie, Hertford, Winfall, Gatesville, Sunbury,
Ryland, South Mills, Chesapeake, Suffolk, Gates, Winton, Cofield,
Powellsville, Colerain, Harrellsville, Chapanoke, Tyner, Snug Harbor
and Roduco.

If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

LAT...LON 3616 7705 3657 7685 3656 7612 3655 7611
      3606 7642 3602 7647 3601 7657 3606 7662
      3601 7669 3599 7669
TIME...MOT...LOC 0050Z 276DEG 34KT 3657 7683 3616 7706

Poche

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 8:14 PM EDTSevere Thunderstorm WarningAKQBertie, Northampton46 min
Apr 14, 8:20 PM EDTSpecial Weather StatementAKQGates, Hertford25 min
Apr 14, 8:51 PM EDTSpecial Weather StatementAKQChowan, Gates, Perquimans39 min
Apr 14, 9:20 PM EDTSevere Thunderstorm WarningAKQChowan, Pasquotank, Perquimans40 min
Apr 14, 11:33 PM EDTSpecial Weather StatementAKQGates, Hertford27 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.